Alert archive / Indiana / Gale Warnings in 2025

Gale Warning 21, NWS Northern Indiana

December 29, 2025

NWS Northern Indiana issued this gale warning at Dec 29, 2025, 3:59 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2025, 3:59 PM EST (20:59 UTC)
Expired
Dec 30, 2025, 1:00 AM EST
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

088 
WHUS73 KIWX 292059
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
359 PM EST Mon Dec 29 2025

LMZ043-046-300500-
/O.EXP.KIWX.SR.W.0002.000000T0000Z-251229T2100Z/
/O.NEW.KIWX.GL.W.0021.251229T2100Z-251230T0600Z/
/O.NEW.KIWX.SC.Y.0084.251230T0600Z-260101T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
359 PM EST Mon Dec 29 2025

...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 7 PM EST
WEDNESDAY...
...STORM WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

* WHAT...For the Gale Warning, northwest winds 25 to 30 knots with
  gusts up to 40 knots and waves 14 to 18 feet expected. For the
  Small Craft Advisory, west winds 15 to 25 knots with gusts up to
  30 knots and waves 5 to 9 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, until 1 AM EST Tuesday. For the 
  Small Craft Advisory, from 1 AM Tuesday to 7 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Hazardous conditions for small craft will
  likely extend beyond Wednesday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
2 follow-up statements
239 
WHUS73 KIWX 300245
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
945 PM EST Mon Dec 29 2025

LMZ043-046-301045-
/O.CON.KIWX.GL.W.0021.000000T0000Z-251230T0600Z/
/O.CON.KIWX.SC.Y.0084.251230T0600Z-260101T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
945 PM EST Mon Dec 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO
7 PM EST WEDNESDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 knots with
  gusts up to 35 knots and waves 12 to 16 feet. For the Small
  Craft Advisory, west winds 15 to 25 knots with gusts up to 30
  knots. Waves subsiding to 5 to 9 feet Tuesday morning, and to 3
  to 6 feet Tuesday afternoon before building to 5 to 8 feet again
  on Wednesday.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, until 1 AM EST Tuesday. For the 
  Small Craft Advisory, from 1 AM Tuesday to 7 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
763 
WHUS73 KIWX 300605
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
105 AM EST Tue Dec 30 2025

LMZ043-046-301415-
/O.EXP.KIWX.GL.W.0021.000000T0000Z-251230T0600Z/
/O.CON.KIWX.SC.Y.0084.000000T0000Z-260101T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
105 AM EST Tue Dec 30 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and
  Waves 9 to 13 feet subsiding to 3 to 6 feet this evening.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 29, 2:28 PM EST, 1 hour 31 minutes earlier. Its key messages:

  • Blustery conditions persist through the evening commute before subsiding.
  • Lake effect snow will slowly diminish tonight, but areas of blowing snow will encumber travel.
  • A pair of clipper bring a quick dose of snow Tuesday night and Wednesday night.
Area forecast discussion, Dec 29, 2:28 PM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
228 PM EST Mon Dec 29 2025

.KEY MESSAGES...

- Blustery conditions persist through the evening commute
  before subsiding.

- Lake effect snow will slowly diminish tonight, but areas of
  blowing snow will encumber travel.

- A pair of clipper bring a quick dose of snow Tuesday night and
  Wednesday night.

&&

.DISCUSSION...
Issued at 224 PM EST Mon Dec 29 2025

A powerful low pressure system will continue track northeast. As it
does so, wind gusts will steadily decline. Lake effect snow showers
persist this evening, but are expected to diminish overnight. Very
cold much of this week with a couple of clippers Tuesday night and
Wednesday night.

A 980mb low located northeast of Lake Huron continues to produce 45
to  50 mph wind gusts as of this writing over our forecast area. The
synoptic burst of snow this morning, associated with a 65-70 knot
500-mb jet has cleared the area but a couple of stronger lake effect
bands continue to spill well inland reaching far northwest Ohio.
Thus, blowing snow and highly variable conditions are anticipated
for the evening commute, even for areas north of Fort Wayne. Steady
lake effect snow and windy conditions persist for those within the
Winter Storm Warning and Winter Weather Advisory. Visibility has
improved notably since the morning hours but conditions remain poor
allowing the winter headlines to continue. For the wind advisory, a
partial clearing was completed for some areas below 39 KTS.
Otherwise, frequent gusts of 39 kts or more continue, especially in
northeast IN and northwest Ohio.

Lake effect snow tapers off tonight as dry air entrainment occurs in
the low-levels and after midnight, inversion heights fall. The
trough axis now lifting northeast will pull the lake effect bands
steadily to the northwest, limiting the fetch as well. Wind gusts
tonight decreasing toward 25 mph will still be enough to cause
blowing and drifting snow which may impact the Tuesday morning
commute as well.

The next upper-level low dives in Tuesday night, followed by a
second, stronger 100kt jet at 500-mb Wednesday night. Thus, Wednesday
night's clipper could be stronger than the preceding one. Drying out
for the late-week period with temperatures moderating toward
freezing for the weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1131 AM EST Mon Dec 29 2025

LES and blowing snow the primary concern this afternoon into
tonight with varying visby's in and out of LES bands and gusty
west winds. Cigs will generally remain MVFR, with visby's mainly
ranging between LIFR and IFR at KSBN, and IFR to MVFR at KFWA.
Winds and LES coverage then diminish some tonight as drier
begins to filter in.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 7 PM EST /6 PM CST/ this evening for
     INZ005>009-017-018-025>027-032>034-103-104-204.
     Winter Weather Advisory until 1 AM EST /midnight CST/ Tuesday
     for INZ005-103-104-204.
OH...Wind Advisory until 7 PM EST this evening for OHZ001-002-004-
     005-015-016-024-025.
MI...Wind Advisory until 7 PM EST this evening for MIZ078>081-177-
     277.
     Winter Storm Warning until 1 AM EST Tuesday for MIZ078-079-177-
     277.
MARINE...Storm Warning until 4 PM EST this afternoon for LMZ043-046.

&&

DISCUSSION...Brown
AVIATION...Steinwedel
Hazardous weather outlook, Dec 29, 2:31 PM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
231 PM EST Mon Dec 29 2025

MIZ078-079-177-277-301945-
Cass MI-St. Joseph MI-Northern Berrien-Southern Berrien-
231 PM EST Mon Dec 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

This Hazardous Weather Outlook is for southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional lake effect snow will bring light snow accumulations near
Lake Michigan Tuesday night and Wednesday night.

Wind chill indices will frequently dip to near zero the rest of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ006>009-017-018-025>027-032>034-MIZ080-081-OHZ001-002-004-005-015-
016-024-025-301945-
Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells-
Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
231 PM EST Mon Dec 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wind chill indices will frequently dip to near zero the rest of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ012>015-020-022>024-116-203-216-301945-
Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Miami-Wabash-
Northern Kosciusko-Southern La Porte-Southern Kosciusko-
231 PM EST Mon Dec 29 2025 /131 PM CST Mon Dec 29 2025/

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...This afternoon and tonight.

Localized areas of blowing snow could result in hazardous travel this
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wind chill indices will frequently dip to near zero the rest of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005-103-104-204-301945-
Elkhart-Northern La Porte-Eastern St. Joseph IN-
Western St. Joseph IN-
231 PM EST Mon Dec 29 2025 /131 PM CST Mon Dec 29 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
/MIDNIGHT CST/ TUESDAY...

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional lake effect snow will bring snow accumulations near Lake
Michigan Tuesday night and Wednesday night.

Wind chill indices will frequently dip to near zero the rest of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-301945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
231 PM EST Mon Dec 29 2025

...STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Storm Warning.

In the hours before

Local storm report, Dec 29, 11:48 AM EST, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1148 AM EST Mon Dec 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Non-Tstm Wnd Dmg 1 NE Fort Wayne         41.08N 85.13W
12/29/2025                   Allen              IN   Broadcast Media

            Large tree down blocking one lane of
            traffic.

&&

Brown
Local storm report, Dec 29, 11:51 AM EST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1151 AM EST Mon Dec 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Non-Tstm Wnd Dmg 1 NNW Fort Wayne        41.09N 85.15W
12/29/2025                   Allen              IN   Broadcast Media

            Tree down onto powerline.

&&

Brown
Special weather statement, Dec 29, 12:15 PM EST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1215 PM EST Mon Dec 29 2025

INZ006>009-017-018-116-216-MIZ080-081-OHZ001-292000-
Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-
Northern Kosciusko-Southern Kosciusko-Branch-Hillsdale-Williams-
Including the cities of Lagrange, Topeka, Shipshewana, Angola,
Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett,
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven,
Syracuse, Milford, North Webster, Leesburg, Warsaw, Winona Lake,
Silver Lake, Mentone, Coldwater, Bronson, Hillsdale, Jonesville,
Litchfield, Bryan, Montpelier, and Edgerton
1215 PM EST Mon Dec 29 2025

...Areas of snow and blowing snow continue this afternoon...

The combination of gusty west winds and lake effect snow showers
will continue to create difficult travel in spots this afternoon.
Visibilities will likely be reduced to a quarter of a mile in
heavier snow showers. Additional snow accumulations will
generally be an inch or less. However, the very gusty winds will
continue to allow for blowing and drifting. Motorists should
exercise caution and allow for extra time to reach their
destination.
Local storm report, Dec 29, 12:18 PM EST, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1218 PM EST Mon Dec 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     Snow             South Bend              41.72N 86.29W
12/29/2025  M4.0 Inch        St. Joseph         IN   Broadcast Media

&&

MCS
Local storm report, Dec 29, 12:49 PM EST, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1249 PM EST Mon Dec 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     Snow             Mishawaka               41.71N 86.17W
12/29/2025  M5.5 Inch        St. Joseph         IN   Broadcast Media

&&

MCS
Local storm report, Dec 29, 2:43 PM EST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
243 PM EST Mon Dec 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     Snow             Three Rivers            41.95N 85.63W
12/29/2025  E5.5 Inch        St. Joseph         MI   Emergency Mngr

            EM estimates 5 to 6 inches in the west side
            of St. Joseph County. Notably less near
            Sturgis.

&&

Brown

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:59 PM ESTSmall Craft AdvisoryIWX3 days
Dec 29, 7:12 AM ESTWinter Storm WarningIWXBerrien, Cass, Saint Joseph18 hr

Nearby

Gale Warnings in Indiana, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.